MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. PJF-160; DUODENO VIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. PJF-160; DUODENO VIDEOSCOPE
Model Number PJF-160
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature titled "conjugated hyperbilirubinemia in infants: is there still a role for ercp?".The literature reported the result of 255 patients (infants aged up to 1 year) with suspicion of biliary obstruction who underwent endoscopic retrograde cholangiopancreatography (ercp) procedure using olympus pediatric duodenoscope pjf and another device.In the literature, the following complications have been reported to have occurred.Asymptomatic hyperamylasemia (12.9%).Suspicion of perforation (1 case).Retroperitoneal depot of the contrast medium (1 case).The literature states as follows, "the overall complication rate was 13.7% of ercp procedures.Asymptomatic hyperamylasemia occurred in 12.9%.It is questionable if asymptomatic hyperamylasemia should be included in the complication rate.The suspicion of perforation (abdominal pain and elevation of crp) occurred in one cholestatic infant with a choledochal cyst after an unsuccessful biliary stent insertion.The problem was resolved conservatively with parenteral nutrition and intravenous antibiotic therapy.In one case, a retroperitoneal depot of the contrast medium emerged during the procedure.It was resolved conservatively (parenteral nutrition and antibiotic therapy).There were no cases of ercp-induced pancreatitis.No mortality was observed after ercp." there are not mentioned that these complications were related to the subject device in question.Based on the available information, specific information on the subject device and the patients were not provided.There is no description of the device's malfunction.However, omsc assumes that "suspicion of perforation" and "retroperitoneal depot of the contrast medium" might be related to the subject device, and the subject device might be caused or contributed to a death or serious injury because the complications suggesting fasting treatment and hospitalization was prolonged.Therefore, omsc determined that the complications were adverse events to submit.Omsc will submit a medical device report (mdr) depending on the complications.
 
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.Since the serial number is unknown, the device history record could not be reviewed.However, omsc has only shipped devices that passed the inspection.In the literature, there is no description of the device's malfunction.

Brand Name
PJF-160
Common Device Name
DUODENO VIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13331537
Report Number8010047-2022-01844
Device Sequence Number14663153
Product Code FDT
UDI-Device Identifier04953170433498
UDI-Public04953170433498
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberPJF-160
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2022
Initial Report FDA Received Date01/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown